MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY
Catalog Number PNS5F130SIM
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a carotid stenting procedure in the carotid artery using a neuron select catheter 5f (5f select), a neuron max 6f 088 long sheath (neuron max), and a guidewire.During the procedure, while advancing the 5f select through the neuron max, the physician observed under fluoroscopy that the distal segment of the 5f select fractured.The proximal segment of the 5f select was then removed.The physician then used a snare device to successfully remove the distal segment of the 5f select.The physician decided to abort the procedure and postponed it for another date.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and is being corrected on this follow-up # 1 mfr report: 3005168196-2024-00155.1.Section b.Box 1.Adverse event and/or product problem.2.Section d.Box 4.Unique identifier.3.Section h.Box 1.Type of reportable event 4.Section h.Box 6.Patient code 1.Evaluation of the first returned 5f select confirmed a fracture on the distal shaft.This damage typically occurs if the device is manipulated against resistance during use.The 5f select distal fractured segment was returned in several fragments.This was likely due to removal through the neuron max while snaring and due to handling on the back table.Therefore, the root cause of the fracture could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON SELECT CATHETER 5F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19149652
Report Number3005168196-2024-00155
Device Sequence Number7800624
Product Code DQY
UDI-Device Identifier00814548010236
UDI-Public00814548010236
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2024
Device Catalogue NumberPNS5F130SIM
Device Lot NumberH11951
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA01/01/2005